Epidermal growth factor receptor (EGFR) inhibitors have been reported to induce numerous cutaneous side effects, the most notable of which is a papulopustular eruption on the face, scalp, and central chest. The typical presentation consists of inflamed papules, often with pustules, favoring a seborrheic distribution. The pustules of the EGFR inhibitor-induced papulopustular eruption are commonly sterile but bacterial superinfection is not uncommon. We report two unique presentations of the papulopustular eruption that were found to be associated with Staphylococcus aureus superinfection. One patient presented with an abrupt onset of nearly confluent red plaques on the cheeks, forehead, chin, and neck, with innumerable studded pinpoint pustules. The other patient had a long-standing untreated papulopustular eruption on the scalp, which resulted in widespread erythema, large thick plaques of serous crust, pustular exudate, and associated alopecia. Both patients quickly resolved with non-tetracycline oral antibiotics combined with topical steroid treatment.
|Original language||English (US)|
|Number of pages||1|
|Journal||Dermatology Online Journal|
|State||Published - Mar 1 2013|
ASJC Scopus subject areas